Wednesday, January 23, 2013
Let me start out saying that I absolutely love Truvia, but I am not sure that Truvia loves me. All of my life I have been on Sweet-n-Low (aka the pink stuff). Last year before I began the 17 Day Diet, I switched to Truvia. I used it in a bowl of oatmeal sometimes. When I was teaching, I always carried my lunch. My lunch was almost always a bowl of cottage cheese and a cup of frozen strawberries. I never got tired of that. We only had 30 minutes for lunch, but in reality we probably had 15-20 minutes by the time you got the children in the lunchroom and used the restroom. That is why I eat too fast today. At lunch I would use one pack of Truvia. We made tea at home with Sweet-n-low...I would go through times when I would quit drinking it thinking that I had been on this "chemical" my whole life..might be why I eat too much and love sweets so from time to time I would "get off" the pink stuff. Well, last summer I started using a little more Truvia...maybe in coffee, in yogurt, in a glass of tea...loved the texture of taste..would not say that I overdid it, but I did have more than one pack a day...this was about the same time that I can remember my feet aching, legs aching at night, and my wrist and elbow aching...I would wake up at night to use the restroom and my feet felt like I had walked a marathon...yes, I was going barefoot and wearing flipflops...could have been that...and yes, being overweight is not good on your feet, but you see when I was teaching I very seldom ever sat down. I was always on my feet during class, walking the halls, on duty...when some teachers grabbed a chair for duty, I was always up moving...always have been for my 30 years. My feet never bothered me. Anyway, we have two show pigs. One of them is having trouble walking and the manager at a feed store said it might be paylean in the feed. We changed the feed. It made me think what was I putting in my body different from last year or have I just got too fat for my feet...I started thinking about erythritol that is in Truvia...what if that was causing my joint pain...so I googled side effects of Truvia..knowing that you can't believe everything you read on the internet. Most of the comments were about stomach issues, but there was comment about joint problems. Last week, I eliminated Truvia all together to see if I could tell a difference. I was not happy about it because I like the way it tastes (esp in my Greek yogurt)., but I have just about gotten used to doing without it. I think I don't feel as achy in my joints. I say that I "think" I don't....My elbow hurts, but I think I have something going on there and may have to go to the doctor to check it out...trying not to lift anything heavy with that arm, but I don't seem to keep from doing that. I can not really tell too much about my feet because I have ramped up the walking since last week.I bought new walking shoes thinking that was the problem.So I am just not sure that it is erythritol. I know that sorbitol will make my stomach rumble and go crazy so I started avoiding that years ago after eating some sugar-free ice cream. I am just not sure about my Truvia...maybe last year the one pack a day I had at lunch did not effect me, but more than that started causing joint problems...for now I guess I will stay off of it for a little longer. I know it should be limited, but I did not think I was eating too much of it...but maybe I was having 4 or 5 when you count that I put it in my yogurt twice a day and put it in my coffee and sometimes had it in green tea or ice tea...I will stay off of it a little longer.